Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 467, NWS Norman, OK

August 21, 2021Blaine County, Dewey County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 21, 2021, 5:19 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 5:19 PM CDT (22:19 UTC)
Expired
Aug 21, 2021, 6:00 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, OK, Dewey County, OK

The radar

The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS54 KOUN 212219
SVROUN
OKC011-043-212300-
/O.NEW.KOUN.SV.W.0467.210821T2219Z-210821T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
519 PM CDT Sat Aug 21 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Blaine County in northwestern Oklahoma...
  East central Dewey County in northwestern Oklahoma...

* Until 600 PM CDT.

* At 518 PM CDT, a severe thunderstorm was located near Canton,
  moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3594 9861 3598 9872 3610 9868 3608 9856
      3602 9849
TIME...MOT...LOC 2218Z 208DEG 6KT 3601 9861 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
1 follow-up statement
756 
WWUS54 KOUN 212251
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
551 PM CDT Sat Aug 21 2021

OKC011-043-212300-
/O.CON.KOUN.SV.W.0467.000000T0000Z-210821T2300Z/
Blaine OK-Dewey OK-
551 PM CDT Sat Aug 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BLAINE AND EASTERN DEWEY COUNTIES...

At 551 PM CDT, a severe thunderstorm was located over Canton, moving
northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3596 9858 3601 9868 3607 9868 3607 9857
      3601 9850 3597 9857
TIME...MOT...LOC 2251Z 204DEG 7KT 3605 9858 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:15 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 21, 2:15 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
215 PM CDT Sat Aug 21 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 108 PM CDT Sat Aug 21 2021

Current surface analysis shows a cold front sneaking into NW OK,
with an outflow boundary extending W/E near the I-40 corridor and
then slightly NE to near SWO. Another outflow boundary extended
N/S from SWO due southward. Visible satellite is slowly starting
to indicate cumulus developing along these boundaries. In
addition, differential heating is occuring south of Enid to near
Guthrie and Stillwater, with a plume of low level moisture still
residing over north central OK. All these areas will be focus for
moist convection later this afternoon into this evening,
especially over western/NW OK as a subtle perturbation lifts out
of west TX. Given precip loading and expected downdraft CAPE
(especially over NW OK within drier subcloud layer) would expect
some severe gusts thru tonight. Most of the precip should
dissipate a couple hours after sunset, but some elevated showers
could persist into the overnight across northern OK.

The main concern Sunday will be the heat. Still expect heat index
values to exceed 105 for many locations along and east of I-35.
Extreme values of WBGT will also cover a more widespread area as
compared to today, even with the wind speeds increasing a bit
from the south. Therefore, have decided to go ahead with another
heat advisory for tomorrow afternoon.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 209 PM CDT Sat Aug 21 2021

During the long term, the upper flow and changing weather including
a tropical system, will stay across much of the northern half of the
U.S. A persisting upper high across most of the southern half of the
country will maintain a slightly warmer than seasonable pattern
keeping the Southern Plains hot and humid as well as POP free
through next week. Although model trends have been underestimating
afternoon dew points perhaps due to mixing biases, the excessive
heat will be the main concern with triple digit heat indices. Could
see heat advisories for a couple of days, mainly across the central
and southeast portions of our Oklahoma area.

At the end of this forecast period, an upper trough digging into the
Central Plains may start to break our upper high pattern.  With the
possibility of a surface boundary also pushing into the Central
Plains, could see some storm POPs mainly on Saturday afternoon
across northern Oklahoma, while a weak upper low across the
Mississippi Delta Region could also brush additional elevated storm
POPs into southeast Oklahoma as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 108 PM CDT Sat Aug 21 2021

Main aviation concern thru tonight will be developing tstorms,
mainly near and north of I-40. Currently expect them to initially
develop after 21Z south of WWR and near SWO, and then become a
bit more widespread into the evening over central OK. For now,
will only include tempo for TSRA at CSM and SWO where confidence
is high enough to warrant it. Otherwise, PROB30 were continued.
Expect some strong wind gusts under any stronger storms.

&&

.UPPER AIR...
Issued at 108 PM CDT Sat Aug 21 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  95  74  96 /  30   0   0   0
Hobart OK         73  97  72  99 /  30   0   0   0
Wichita Falls TX  76  98  74  99 /   0   0   0   0
Gage OK           70  95  72  98 /  40   0   0   0
Ponca City OK     72  96  74 100 /  20  10   0   0
Durant OK         75  97  73  98 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ018>020-024>032-
     039>043-045>048-050>052.

     Heat Advisory from noon to 8 PM CDT Sunday for OKZ007-008-012-
     013-018>020-024>032-039>043-045>048-050>052.

TX...None.
&&

SHORT TERM...03
LONG TERM....68
AVIATION...03
Hazardous weather outlook, Aug 21, 3:38 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
338 PM CDT Sat Aug 21 2021

OKZ004>048-050>052-TXZ083>090-221000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
338 PM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Heat...
Very hot and humid conditions will cause heat index of
105 to 110 degrees this afternoon. These conditions
could cause heat related illness, particularly for those working
or participating in outdoor activities.

.Thunderstorms...
There is a marginal risk of severe thunderstorms this afternoon
and evening for northern and central Oklahoma. The main hazards
will be damaging wind gusts and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Heat...
Very hot and humid conditions will continue into next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 21, 3:32 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
332 PM CDT Sat Aug 21 2021

OKZ034>036-212100-
Kiowa OK-Greer OK-Jackson OK-
332 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern
Jackson, southwestern Kiowa and southeastern Greer Counties through
400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martha, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Altus, Blair, Martha, Friendship, Warren, Altus Air Force Base and
southeastern Altus-Lugert Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3465 9941 3472 9948 3492 9927 3471 9908
TIME...MOT...LOC 2031Z 238DEG 28KT 3473 9938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Aug 21, 3:40 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Norman OK
340 PM CDT Sat Aug 21 2021

OKZ009-014-015-212115-
Roger Mills OK-Dewey OK-Ellis OK-
340 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southeastern Ellis,
northeastern Roger Mills and western Dewey Counties through 415 PM
CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Harmon, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Ellis,
northeastern Roger Mills and western Dewey Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3595 9952 3602 9958 3615 9945 3600 9931
TIME...MOT...LOC 2040Z 235DEG 12KT 3602 9949

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Aug 21, 4:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Norman OK
401 PM CDT Sat Aug 21 2021

OKZ015-212130-
Dewey OK-
401 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of central Dewey County
through 430 PM CDT...

At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taloga, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taloga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3596 9902 3601 9910 3613 9904 3603 9888
TIME...MOT...LOC 2101Z 221DEG 11KT 3602 9902

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JP
Local storm report, Aug 21, 4:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             7 SE HARMON             36.07N 99.47W
08/21/2021  E1.75 INCH       ELLIS              OK   BROADCAST MEDIA

            ON COUNTY ROAD NS 1950.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:00 AM CDTSpecial Weather StatementOUNGrant30 min
Aug 21, 2:36 AM CDTHeat AdvisoryOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 18 more17 hr
Aug 21, 1:38 PM CDTHeat AdvisoryOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more30 hr
Aug 21, 3:32 PM CDTSpecial Weather StatementOUNJackson28 min
Aug 21, 3:40 PM CDTSpecial Weather StatementOUNEllis35 min
Aug 21, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis38 min
Aug 21, 4:01 PM CDTSpecial Weather StatementOUNDewey29 min
Aug 21, 4:11 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNDewey49 min
Aug 21, 4:32 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Woodward43 min
Aug 21, 5:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNDewey, Major, Woodward40 min
Aug 21, 5:22 PM CDTSpecial Weather StatementOUNKingfisher23 min
Aug 21, 5:29 PM CDTSevere Thunderstorm WarningOUNKingfisher46 min
Aug 21, 5:31 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 21, 5:35 PM CDTAreal Flood AdvisoryOUNDewey3 hr
Aug 21, 5:43 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward47 min
Aug 21, 6:03 PM CDTSpecial Weather StatementOUNCuster27 min
Aug 21, 6:10 PM CDTSpecial Weather StatementOUNBlaine35 min
Aug 21, 6:14 PM CDTSpecial Weather StatementOUNDewey31 min
Aug 21, 6:17 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNKingfisher23 min
Aug 21, 6:21 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan39 min
Aug 21, 6:25 PM CDTSevere Thunderstorm WarningOUNLincoln50 min
Aug 21, 6:33 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Roger Mills3 hr
Aug 21, 6:56 PM CDTSpecial Weather StatementOUNKingfisher34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.